MAUDE Adverse Event Report: ICU MEDICAL, INC. TRIOX¿ SVO2 PA CATHETER P7110-EP8-H, 8F, 110CM, EXTRA PORT, HEPARIN COATED; CATHETERS AND ACCESSORIES

ICU MEDICAL, INC. TRIOX¿ SVO2 PA CATHETER P7110-EP8-H, 8F, 110CM, EXTRA PORT, HEPARIN COATED; CATHETERS AND ACCESSORIES
Catalog Number 50328-07
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported complaint of the catheter being difficult to retract through the concomitant device could not be confirmed.The partial 30 cm portion of the triox catheter, which appears to have been cut, was visually examined and no surface anomalies, stretch marks or indentations were observed across the catheter.The investigation found no evidence the partially returned device components, features and or functions caused or contributed to the event.The catheter was measured length wise and there was no indication that it was stretched during use.The outer diameter of both the balloon and the catheter were measured and both meet product specifications.The remaining 80 cm of catheter, the hub and the proximal tubing connectors were not returned for investigation.The returned cordis device was also examined and no visually anomalies were observed that could have prevented extracting the catheter.The 30 cm portion of the catheter was pushed into the introducer and was able to be retracted without difficulty.The reported complaint could not be replicated with the indentured partial catheter and introducer.Additionally, the event describes what appears to be a ¿knotting¿ condition which is a known inherent risk associated with this procedure.Knotting can occur with any flow-directed pulmonary artery catheter.The directions for use (dfu) addresses this condition and provides instructions, recommendations and clinical references that would address this occurrence.
 
Event or Problem Description
User facility medwatch was received that stated the following: ¿anesthesia provider was inserting a pulmonary artery catheter when it became difficult to retract.The catheter could be advanced, just not retracted.The inability to place the catheter in the desired anatomical position resulted in the anesthesia provider attempting to withdraw the catheter.The catheter could not be discontinued and removed without the cordis as well¿.It was also reported that the event occurred during insertion of a pulmonary artery catheter.There was no adverse event reported.No additional information is known at this time.

Brand Name
TRIOX¿ SVO2 PA CATHETER P7110-EP8-H, 8F, 110CM, EXTRA PORT, HEPARIN COATED
Common Device Name
CATHETERS AND ACCESSORIES
Manufacturer (Section D)
ICU MEDICAL, INC.
4455 s. atherton drive
salt lake city UT 84123
MDR Report Key8609087
Report Number1713468-2019-00015
Device Sequence Number2092222
Product Code DQE
UDI-Device Identifier00840619059835
UDI-Public(01)00840619059835(17)200601(10)3914350
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K091268
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/01/2020
Device Catalogue Number50328-07
Device Lot Number3914350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/29/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/14/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR